Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 28, 2002, 3:33 PM CDT for Ford County, Livingston County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2002, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 28, 2002, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Ford County, IL, Livingston County, IL
The radar
The Lincoln radar (KILX), 103 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1697 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 282033 FFWCHI ILC053-105-290230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 331 PM CDT SUN JUL 28 2002 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS SOUTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 930 PM CDT * AT 331 PM CDT...WEATHER SERVICE RADAR RAINFALL ESTIMATES INDICATED 3 TO 4 INCHES OF RAIN...WITH LOCAL AMOUNTS UP TO 6 INCHES...HAD FALLEN ACROSS EXTREME SOUTHEAST LIVINGSTON COUNTY...AND ADJACENT AREAS OF FORD COUNTY. THE HEAVIEST RAINFALL AMOUNTS APPEAR TO HAVE FALLEN ALONG THE LIVINGSTON AND FORD COUNTY LINE...BETWEEN STRAWN AND SIBLEY. IN ADDITION...A LINE OF SLOW MOVING THUNDERSTORMS EXTENDED FROM SOUTHWEST FORD AND SOUTHERN LIVINGSTON COUNTIES...WEST THROUGH THE BLOOMINGTON AND CHILLICOTHE AREAS. THESE STORMS WERE DRIFTING SLOWLY EAST...AND WILL CONTINUE TO BRING POTENTIALLY HEAVY RAIN TO EXTREME SOUTHERN LIVINGSTON AND SOUTHWEST FORD COUNTIES THIS AFTERNOON. RAPID FLOODING OF CREEKS...SMALL STREAMS...ROADS AND LOW LYING AREAS WILL OCCUR. EVACUATE AND MOVE TO HIGHER GROUND IF FLOODING OCCURS. LAT...LON 4078 8815 4048 8813 4050 8859 4078 8860 RATZER NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:30 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 28, 2:30 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE CHICAGO IL
230 PM CDT SUN JUL 28 2002
AFTER LOOKING AT THE LOW TEMPERATURES FOR TONIGHT AND TIMING
OF THE THE 500 MB TROUGH AND VORTICITY MAX INTO THE FORECAST
AREA TONIGHT...WILL NOT ISSUE A HEAT ADVISORY TONIGHT. SATELLITE
VISIBLE SHOWS A LOT OF CLOUD COVER MOVING INTO THE NORTH
CENTRAL ILLINOIS. WE EXPECT THE TEMPERATURE NOT TO RISE
MUCH THROUGH THE EVENING. ALSO WE EXPECT SHOWERS AND THUNDERSTORMS
TO MOVE INTO THE AREA LATE TONIGHT.
THE TROUGH WILL BE NEAR THE MISSISSIPPI RIVER BY 12 UTC MONDAY
MORNING. THIS IS USING THE AVN MODEL. THE MODEL MOISTURE FORECAST
AT 850 SEEMS TO BE BETTER THAN AVN FOR THE RAIN THAT IS ALREADY
OCCURRING. WILL PUT LIKELY POPS FOR THUNDERSTORMS MONDAY MORNING.
WILL KEEP SHOWERS AND THUNDERSTORMS FOR THE SOUTHERN PORTION OF
THE FORECAST AREA AND ISSUE A SMALL STREAM AND URBAN ADVISORY FOR
THE THUNDERSTORMS ALREADY IN OCCURRING. WILL ISSUE A FLOOD WATCH
FOR THE AREA FOR TONIGHT. ADDITIONAL RAIN MAY CAUSE MORE FLOODING.
WILL KEEP THE TREND FOR THE REST OF THE WEEK THE SAME.
.CHI...FLOOD WATCH FOR LIVINGSTON...IROQOUIS AND FORD COUNTIES
ILLINOIS TONIGHT.
WHWIn the hours before
Special weather statement, Jul 28, 10:01 AM CDT, 5 hours 32 minutes before
ILZ032-033-039-281607- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1001 AM CDT SUN JUL 28 2002 ...THUNDERSTORMS HAVE SMALL HAIL AND HEAVY RAINFALL IN EAST CENTRAL ILLINOIS... THUNDERSTORMS WITH SMALL HAIL AND HEAVY RAINFALL WILL MOVE FROM SOUTHEAST LIVINGSTON COUNTY ILLINOIS INTO FORD AND IROQUOIS COUNTIES BY 11 AM CDT. THE THUNDERSTORMS WILL MOVE THROUGH CHATSWORTH...STRAWN...ROBERTS...PIPER CITY AND THAWVILLE ILLINOIS. THE WERE REPORTS OF PEA SIZE HAIL WITH THESE THUNDERSTORMS IN FOREST ILLINOIS ABOUT 950 AM CDT. BE ALERT FOR SMALL HAIL AND BRIEF PERIODS OF HEAVY RAIN WHEN THESE THUNDERSTORMS APPROACH YOU. WHW
Special weather statement, Jul 28, 1:26 PM CDT, 2 hours 7 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1200 PM CDT/EST SUN JUL 28 2002 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AND MONDAY FOR THE ENTIRE FORECAST AREA. AN UPPER AIR DISTURBANCE WILL MOVE EAST FROM THE NORTHERN PLAINS INTO THE GREAT LAKES TONIGHT AND MONDAY. THIS WILL SET OFF THUNDERSTORMS IN THE HOT AND HUMID AIR OVER OUR FORECAST AREA TONIGHT AND EARLY MONDAY. THE CLOUDS WILL KEEP TEMPERATURES IN MOST AREA CLOSE TO OR BELOW 90 DEGREES. HOT AND HUMID CONDITIONS WILL PREVAIL BUT MAY BE BELOW EXCESSIVE HEAT ADVISORY OR WARNING CRITERIA EXCEPT IN FAR NORTH CENTRAL ILLINOIS THIS AFTERNOON AND TONIGHT. WHW
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:44 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 46 min |
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.